Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 101, NWS Albuquerque, NM

June 10, 2005San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 10, 2005, 1:45 PM MDT for San Miguel County, New Mexico. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 1:45 PM MDT (19:45 UTC)
Expired
Jun 10, 2005, 2:45 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County San Miguel County, NM

The radar

The Albuquerque radar (KABX), 159 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:15 PM MDTHAIL 0.75Los Montoyas, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3287 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 101945
SVRABQ
NMC047-102045-
/O.NEW.KABQ.SV.W.0101.050610T1945Z-050610T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
145 PM MDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 245 PM MDT

* AT 141 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAS VEGAS TO
  6 MILES SOUTH OF RIBERA...AND MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SENA AROUND 150 PM MDT...
  CHAPELLE AROUND 200 PM MDT...
  LOS MONTOYAS AROUND 215 PM MDT...
  SAN AUGUSTIN AROUND 225 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3576 10523 3523 10557 3536 10501 3578 10471

$$

DPORTER
2 follow-up statements
000 
WWUS55 KABQ 102012
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT FRI JUN 10 2005

NMC047-102045-
/O.CON.KABQ.SV.W.0101.000000T0000Z-050610T2045Z/
SAN MIGUEL-
212 PM MDT FRI JUN 10 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SAN
MIGUEL COUNTY UNTIL 245 PM MDT...

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ROMEROVILLE TO VILLANUEVA...MOVING NORTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHAPELLE AROUND 155 PM MDT...
  5 MILES SOUTHEAST OF LAS VEGAS AROUND 200 PM MDT...
  VILLANUEVA AROUND 205 PM MDT...
  LOS MONTOYAS AROUND 215 PM MDT...
  SAN AUGUSTIN AROUND 230 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3567 10522 3512 10552 3523 10526 3532 10500
      3570 10481

$$

DPORTER
000 
WWUS55 KABQ 102045
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
245 PM MDT FRI JUN 10 2005

NMC047-102055-
/O.EXP.KABQ.SV.W.0101.000000T0000Z-050610T2045Z/
SAN MIGUEL-
245 PM MDT FRI JUN 10 2005

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR WESTERN SAN MIGUEL
COUNTY AT 245 PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3567 10522 3512 10552 3523 10526 3532 10500
      3570 10481

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:30 AM MDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 10, 11:30 AM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1130 AM MDT FRI JUN 10 2005

.UPDATE...WILL BEEF UP POPS ACROSS NC/NE ZONES FOR THE REST OF TODAY
AS A VIGOROUS LINE OF THUNDERSTORMS CONTINUES TO DEVELOP FROM THE
EAST SLOPES OF THE SANGRE DE CRISTOS SOUTHWARD TO THE SANDIA/MANZANO
MOUNTAINS. A LOOK OUT THE WINDOW TO THE EAST SHOWS A COUPLE OF NICE
CB/S OVER THE MOUNTAINS ALREADY...SUGGESTING MID-LEVEL TROUGH LINE
IS MAKING ITS WAY THROUGH CENTRAL AREAS OF THE STATE LATE THIS
MORNING. WEAK SURFACE LOW/INVERTED TROUGH OVER THE NW TX PANHANDLE
TEMPORARILY KEEPING WINDS FROM VEERING ACROSS THE NORTHEAST THUS
FAR...BUT WE THINK THIS FEATURE SHOULD ERODE ALLOWING LOW LEVEL NELY
WINDS ACROSS THE NORTHEAST AND NORTHERN PARTS OF THE EC PLAINS TO
VEER MORE SELY THROUGH EARLY AFTERNOON IN RESPONSE TO PRESSURE FALLS
ALONG THE EAST SLOPES AND EVENTUALLY WEAK CYCLOGENESIS OVER THE SE
PLAINS SOMEWHERE BETWEEN KCVS AND KROW.

POTENTIAL TO SEE RAPID TSTM DEVELOPMENT NEAR THE TX STATE LINE
VICINITY OF CLOVIS/PORTALES AND EASTERN QUAY COUNTY NEXT HOUR OR SO
AS AIR MASS CONTS TO DESTABILIZE. LATEST RUC PLACES QPF BULLSEYE
OVER CURRY COUNTY AT 21Z. ONLY NEGATING FACTOR FOR SVR WILL BE DEPTH
OF LOW LEVEL MOISTURE...WHICH WILL BECOME SHALLOWER WITH TIME FROM
KCVS SOUTHWARD. REGARDLESS...POTENTIAL FOR A FEW SEVERE STORMS FROM
THE EC PLAINS NORTHWARD. WILL NEED TO WATCH STORMS ROLLING OF THE
SANGRES AS THEY WILL BE MOVING INTO A STRONGLY SHEARED ENVIRONMENT.
BRN SHEAR VALUES AROUND 90 BUT CAPE LIMITED THUS FAR DUE TO COOLER
THAN EXPECTED SURFACE TEMPS.  KJ

&&

.PREV UPDATE...ADDED A SLIGHT CHANCE FOR THUNDERSTORMS TO THE
CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS MONDAY NIGHT THROUGH
THURSDAY NIGHT. GFS LONG RANGE HAS CONSISTENTLY PROGGED A
SIGNIFICANT LOW LEVEL COOL AND MOIST PUSH THROUGH THE BACK DOOR
MONDAY NIGHT...WHICH WILL EVOLVE INTO PERSISTENT SOUTHEASTERLY FLOW
BY TUESDAY NIGHT THROUGH THURSDAY NIGHT. ECMWF CONCURS. EVEN WITH
THE 500 MB RIDGE OVERHEAD...THE MOISTURE AND PEAK HEATING SHOULD BE
ENOUGH TO TRIGGER AT LEAST ISOLATED CONVECTION. IF ANY SHORTWAVES
BECOME EMBEDDED IN THE RIDGE...EVEN MORE STORMS WILL DEVELOP.
REMAINS TO BE SEEN IF THE BACK DOOR COOL FRONT WILL BE DEEP ENOUGH
TO PUSH INTO THE CENTRAL VALLEY. IF SO...LATER SHIFTS WILL NEED TO
ADD POPS FURTHER WEST.

&&

.PREV DISCUSSION...300 AM MDT FRI JUN 10 2005...ONE UPPER TROUGH TO
SWEEP ACROSS NM TODAY AND ANOTHER ON SUNDAY. SCATTERED TO ISOLATED
THUNDERSTORMS WILL FAVOR THE AREA ALONG AND NORTH OF I-40 MAINLY
LATE TODAY...WITH A FEW SEVERE STORMS POSSIBLE THIS AFTERNOON AND
THIS EVENING FROM RATON TO CLAYTON TO CLOVIS. SOUTH AND
SOUTHEASTERLY FLOW WILL INCREASE DEWPOINTS ACROSS THE STATE SATURDAY
MORNING AND PRIME THE ATMOSPHERE FOR SCATTERED THUNDERSTORMS AS THE
SECOND UPPER TROUGH APPROACHES SATURDAY AND SATURDAY EVENING ALONG
AND NORTH OF I-40. MORE ISOLATED ACTIVITY EXPECTED SOUTH OF I-40
LATE SATURDAY...EXCEPT FOR DRY WEATHER IN LINCOLN AN CHAVES
COUNTIES. SEVERE THUNDERSTORMS MAY AGAIN DEVELOP SATURDAY EVENING
FROM RATON TO CLAYTON AND SOUTHWARD TO CLOVIS. FORECAST GRIDS
CURRENTLY DEPICT ISOLATED CONVECTION LINGERING ON SUNDAY AS THE
SECOND UPPER TROUGH EXITS EAST...HOWEVER THE LATEST NAM DEPICTS A
FRESH COOL AND MOISTE SURGE THROUGH THE BACK DOOR WITH A FEW
TRAILING SHORTWAVES ON THE BACK SIDE OF THE TROUGH THAT COULD RESULT
IN MORE SCATTERED ACTIVITY SUNDAY AFTERNOON ON THE NORTHEAST PLAINS.
LATER SHIFTS WILL MONITOR AND UPDATE THE GRIDS AS NEEDED.

LATER THIS SHIFT I/LL UPDATE THE EXTENDED FORECAST WHICH CURRENTLY
CALLS FOR RIDGING AND DRY WEATHER AREAWIDE THROUGH THE FIRST HALF
OF THE NEXT WORK WEEK. HOWEVER...GFS SUGGESTS A POTENT BACK DOOR COOL
FRONT WILL USHER SUFFICIENT MOISTURE FOR THUNDERSTORMS ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN MONDAY NIGHT THROUGH MID WEEK.
WILL CHECK THIS AGAINST OTHER MODELS AND MAY WAIT TO PUT THIS INTO
THE GRIDS WHEN THERE IS BETTER AGREEMENT AND CONSISTENCY.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Jun 10, 6:00 AM MDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 10 2005

NMZ001>021-026-111200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
541 AM MDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE NORTHEAST AND
EAST CENTRAL PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND
DAMAGING WIND ARE THE MAIN THREAT...BUT ISOLATED TORNADOES MAY ALSO
DEVELOP.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE NORTHEAST AND
FAR EAST CENTRAL PLAINS SATURDAY EVENING. LARGE HAIL AND DAMAGING
WIND WILL BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO MAY ALSO
DEVELOP. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...AS
WELL AS SATURDAY EVENING IN COLFAX...UNION...HARDING...QUAY AND
CURRY COUNTIES.

44

In the hours before

Local storm report, Jun 10, 1:00 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
100 PM MDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             SAN JOSE                35.40N 105.47W
06/10/2005  1.00 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

            HAIL ONE INCH DEEP ON GROUND.

&&

DPORTER
Local storm report, Jun 10, 1:32 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
132 PM MDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             RIBERA                  35.37N 105.45W
06/10/2005  0.88 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

&&

DPORTER
Local storm report, Jun 10, 1:38 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
138 PM MDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             7 S LAS VEGAS           35.50N 105.22W
06/10/2005  0.88 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

&&

JAM
Special weather statement, Jun 10, 1:45 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
145 PM MDT FRI JUN 10 2005

NMZ004>007-011>013-018-020-021-110200-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE
COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING
COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE
CRISTO MOUNTAINS-
145 PM MDT FRI JUN 10 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 451 IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR THE
FOLLOWING AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 10 COUNTIES

  COLFAX          CURRY           DE BACA         GUADALUPE
  HARDING         MORA            QUAY            ROOSEVELT
  SAN MIGUEL      UNION

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN
THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST
STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION.

EMERGENCY MANAGERS SHOULD NOTIFY LOCAL SCHOOLS...HOSPITALS...AND
OTHER COMMUNITY SAFETY COORDINATORS ABOUT THIS SEVERE THUNDERSTORM
WATCH. SKYWARN SEVERE WEATHER SPOTTERS SHOULD REMAIN ON STANDBY AND
ALERT TO SUDDEN THUNDERSTORM DEVELOPMENT NEAR YOUR COMMUNITY. REPORT
ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT
1.888.386.7637.

KJ/DP/JBW

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:46 PM MDTSevere Thunderstorm WarningABQSan Miguel59 min
Jun 10, 1:53 PM MDTSevere Thunderstorm WarningABQColfax67 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.